MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon came off the shaft upon removal, stuck in the vein and surgical cut was made to remove the balloon.The 70-90% stenosed and compressed target lesion was located in the non-calcified, so fibrous and some webbing previous deep vein thrombosis (dvt).An 18-4/5.8/75 xxl esophageal balloon catheter was advanced for post dilation after placement of an 22x70 wall stent was placed on the left side.Upon removal, it was noted that the balloon came off the shaft and became stuck in the external iliac vein.A surgical cut down to the left common femoral vein and incision made to the vein to remove the balloon after it was snared.There were no patient complications as a result of this event.Patient went home the next day.
 
Additional Manufacturer Narrative
H6: impact code added.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23371097
Report Number2124215-2025-74106
Device Sequence Number15682550
Product Code KNQ
UDI-Device Identifier08714729163169
UDI-Public(01)08714729163169(17)260808(10)32185023
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0032185023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date12/05/2025
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown